Jump to content

CPT 11 and cisplatnim


sharyn

Recommended Posts

I had cisplatin--I took all anti-nausea meds as advised for three days after each chemo, whether I thought I needed it or not, and I did pretty well.

Had kind of a metal taste in my mouth, nothing tasted really good. Did a lot of laying around, but I did continue to work most days.

With cisplatin, it is important to drink lots of fluids--when I got sick of water, I drank Tang and Crystal Lite (shouldn't have lots of caffiene). Cisplatin is h ard on the kidneys so it's important to get it flushed through your system.

Not fun, but doable. Make sure he just takes it easy for the duration of his treatments. I found that fighting it was futile.

Cindy

Link to comment
Share on other sites

Dear Sharon,

My husband is on CPT 11 and Cisplatin. Long chemo days take 10 hours which includes the blood draw. It is not an easy protocol, but EMEND helps greatly as do the other anti-nausea drugs. There is sometimes diarrhea and sometime constipation, but just let your oncologist know what is happening, and there is help for these too. Richard sleeps and rest for most of the week after his treatment. But the good news is that it does shrink tumors.

Keep your spirits up and help him to keep his spirits up as well. Attitude is everything! God bless you.

Pam

Link to comment
Share on other sites

Sharon, I am currently on this regimen and am having very few problems. Stay AHEAD with the anti nausea meds, I take them for a least three days following chemo and anytime a twing hits (ZOFRAN). My biggest problem is coming down from the steroids, it just kills me for about 24 hours, they are trying a weaning down this time, we'll see. I do not think my chemo dosage is real big and I have always tolerated chemo well. I did not suffer from diarrhea, I blocked up. As others have said "DRINK WATER".

jim

Link to comment
Share on other sites

Hi Sharyn,

I had the combo of cisplatin/cpt-11 (I believe it is also called camptostar). It is a heavy duty combo, and after the first dose I did

get sick, but the anti nausea drugs do a great job, but you have to be proactive and take them on time. I usually took them the day of the chemo after returning home and for the next 3 days. I was tired and napped alot. Lost weight at first, but then got it back and some. :cry:

The chemo did the trick. I hope it works as well for your Dad.

BJ

Link to comment
Share on other sites

I am so thankful for all your prompt replies... Dad has had no nauseu at all, just "diarrea" but only once a day. My main concern is he is very very listless, disinterested in general.....we are keeping him well hydrated, one of his main complaints is that he can't sleep at night cos he is up peeing all the time!!! He is just very weak. I wondered if the weakness is from the Chemo. He also just finished brain radiation 2 weeks ago, so I am wondering if the combination of the two are just knocking the crap out of him.... Sharon

Link to comment
Share on other sites

Sharyn,

athe brain radiation zaps you really hard. I had the stereotactic rad and was tired for about a month and a hlf. Did a lot of sleeping. As far as the chemo, I can't help there. I had a different chemo. Lots' of prayers for your dad. Please keep us posted on how he is doing..

God Bless,

Karen

Link to comment
Share on other sites

My Mom had this chemo combo. She had some nausea from the cisplatin after her second cycle and after that they gave her better anti-nausea med that she took for two days after the chemo and it worked. As the others said it's important to take the meds before the nausea hits. The CPT-11 is known to cause diarrea and my Mom's onc recommeded she take Immodium AD if she had any problem with that. It's great that he is staying hydrated, that's very important. I think this is a good chemo combo. After the first two cycles my Mom's lung tumor was almost gone and her liver tumors were a lot smaller. They continued to shrink after cycles three and four, so she got six cycles altogether. She would sleep a lot the couple days after chemo and sometimes said her legs felt weak when she went out walking. I don't know about the brain radiation, but no doubt the chemo on top of that could be knocking the crap out of him and making him feel weak. I hope this chemo works for your Dad. Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.